TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Nina Twin Offline
So It Goes
Average Joe
***
 
Nina Twin's Avatar
 
Name: Marlie Elizabeth
Age: 29
Gender: Female
Location: Idaho

Posts: 199
Blog Entries: 1
Join Date: January 6th 2009

Getting off of Prozac - March 15th 2010, 12:05 AM

Okay, so I've been taking antidepressants for a long time - since I was a sophomore in high school. I've tried to get off of them (and I weaned off, like you're supposed to). I was fine for a while without them, but then I started feeling upset again.

I want to stop taking it now. Well, not just STOP taking it, but wean off of it. I don't like being dependent upon pills. Anyway, I've heard that Saint John's Wort can be good as a natural alternative. Does anyone else have any suggestions? They would be short term - I would wean off of Prozac and onto something natural, then wean off of the natural stuff.

Any advice would be super. =]


"Life should not be measured by how far we can fall, but how high we can climb."



  Send a message via MSN to Nina Twin  
  (#2 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Re: Getting off of Prozac - March 15th 2010, 05:48 AM

How much P are you on? I was on 30mg and it "fucked me up" for lack of a better term. I've reduced the dosage to 10mg without any notable side effects, but these things vary for most people. Are you seeing a psychiatrist or a GP?
   
  (#3 (permalink)) Old
Nina Twin Offline
So It Goes
Average Joe
***
 
Nina Twin's Avatar
 
Name: Marlie Elizabeth
Age: 29
Gender: Female
Location: Idaho

Posts: 199
Blog Entries: 1
Join Date: January 6th 2009

Re: Getting off of Prozac - March 15th 2010, 06:09 AM

I am on 20 mg. I used to see therapists all the time, but I haven't been to one in about two years. Perhaps I could talk to my doctor about reducing my next prescription to 10, then lower.


"Life should not be measured by how far we can fall, but how high we can climb."



  Send a message via MSN to Nina Twin  
  (#4 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Re: Getting off of Prozac - March 15th 2010, 07:04 AM

20's not too high, but it may be an issue if you've been on it for a while. I was only on 30 for a month and a half, which made it easy to reduce the dose. Prozac is known for being relatively easy to discontinue, primarily because of its long half life (~13 days), your dr. should have some better insights about this though.

-James
   
  (#5 (permalink)) Old
bitesize Offline
Member since April '07
Outside, huh?
**********
 
bitesize's Avatar
 
Age: 28
Gender: Female
Location: Ireland

Posts: 3,944
Blog Entries: 321
Join Date: January 7th 2009

Re: Getting off of Prozac - March 15th 2010, 04:30 PM

I agree with James, I think it would be a good idea to talk to your doctor about reducing the dose ~ even going down to 15 or 10. If you still feel ok with those you can think about progressing further. You could maybe talk to him about gonig on a milder type of medication?? And I ahev heard some positive things about St. John's Wort, (although it doesn't mix well with birth control pills.) I think it's really great that you want to come off them though, good luck (: xox


Honey, you're familiar, like my mirror, years ago
.....
I slithered here from Eden just to sit outside your door
...
...
Níl a shíltear mar a bhítear.
Things are not always what they seem.
   
  (#6 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Re: Getting off of Prozac - March 15th 2010, 09:12 PM

I've actually decided to eliminate Prozac completely, basically since I haven't seen any improvement with it and am afraid to be on 3 medications at once. If you want, I can keep you posted on any weird side effects that may arise.

--James
   
  (#7 (permalink)) Old
WillO'Wisp Offline
Member
I've been here a while
********
 
WillO'Wisp's Avatar
 
Gender: Other

Posts: 1,715
Join Date: December 31st 2009

Re: Getting off of Prozac - March 15th 2010, 11:59 PM

I think it's great that you want to get over your sadness on your own, naturally without the benefit of pills. I think it's definitely the best way to go. I never went on anti-depressants, although back in the day I sure was tempted dealing with alot of negative, painful memories and feelings I won't get into. But you can get over your sadness naturally, if you give it a good shot! I did, so I know you can too.
What I would suggest, I know it sounds practical and just not very helpful, but if I'm upset I buy myself a chocolate bar or any kinds of chocolates and somehow it boosts my happiness level, it makes me feel better. Chocolate truly is a comfort food, and friends are always great to have around because they make you laugh and make you happy, let you know you are not alone and people care about you. So also, surrounding yourself with people who make you happy is a great thing too! Hope that helped.
   
Closed Thread

Bookmarks

Tags
antidepressant, prozac

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.